New Cymbalta User - So Far So Good

Discussion in 'Fibromyalgia Main Forum' started by laurawatts, Oct 17, 2005.

  1. laurawatts

    laurawatts New Member

    Hey Friends,
    About two weeks ago, my dr put me on Cymbalta. Until two days ago i was ready to give it up because I was seeing NO effects. Well, guess what! Sorry ahead of time guys, but right before and during my cycle, I am practically paralyzed. This time, I am almost pain free, except for regular cramps. It's working for me at some level so those of you who are new to the drug, try fiving it some time...
    Hopefully, you will have a similar experience.

    Laura

    PS. NOTHING has helped with any of the pain so far!
    HappyHappyHappyHappyHappyHappyHappyHappyHappyHappyHappy
  2. geomatos

    geomatos New Member

    and it has definitely improved my energy levels, and I think it has helped my one vicodin every 6 hours to last longer. before i was only getting about 2 hours of pain relief on it, now its more like 4 hours and the pain releif is better(still there but less noticeable) I also had my first trigger point injections last week, I felt incredible the next day. I actually woke up with virtually no pain( just a little in my lower back where i did not get any injections). Its been a week and the pain in my middle back is beginning to return but my neck and shoulder muscles are still doing ok. I started out on 30 mg of cymbalta, and I am supposed to start on 60 tomorrow. We'll see if it helps more with the pain. I havent taken any vicodin in 24 hours and I am not doing so well this morning, woke up with very bad back pain. so maybe the increased dose will allow me to be off pain meds? Any way the only drawback to the Cymbalta for me is a tendency to get hot flashes and sweat, it does cause some nausea but it has killed my appetite which is good because I have about 70 pounds to loose. I will definitely continue this med, because I do feel alot better with it.
  3. laurawatts

    laurawatts New Member

    geo,
    i have both of those but i think it's related to hormones for me. I see a new rheum tomorrow and will ask her for pain meds. So far, no doc will perscribe meds that actually work! Big suprise. I'm going to ask for narcotics just because i feel brave!
  4. texasmaia

    texasmaia New Member

    I've been on cymbalta about six months and continue to feel better a little at a time. So happy you are finding improvements.

    My advice to anyone trying it is to give it time.

    Blessings,
    Maia
  5. dunnlb

    dunnlb New Member

    I am glad it is working for you. I have been taking it over a year now with very good results. Nothing else had worked for me.
  6. nanna4550

    nanna4550 New Member

    I am doing well on this drug, too. I start 60mg tomorrow.
    The all over pain is much less, and the pain in my hip is so much better. I am very happy with this drug for the pain relief and I am having less of the daytime sleepiness.
    Hope it helps others too.
    Nanna
  7. laurawatts

    laurawatts New Member

    Thanks to all of you who tooltimeto read and respond to this post. This is the first time I haveeverbeen able to speak freely about my "whinny" aches and painsand weird body things that happen. So: No matter how rotten you feel, remember that you are doing good for others simply by being here and doing what you do!

    lAURA
  8. tonakay

    tonakay New Member

    cymbalta- new eli lilly warning so that you'll be as educated as possible to safely take this drug. It's good to know that it is helping some.

    Hugz,
    Tona
  9. laurawatts

    laurawatts New Member

    Do you have a link to it? I am seeing my rheum this a.m.
  10. tonakay

    tonakay New Member

    Here's the link... http://www.fda.gov/medwatch/safety/2005/safety05.htm#Cymbalta

  11. Dawnt

    Dawnt Member

    I'm having a hard time on it. Although this medicine is the BEST thing that has helped for the pain, the side effects have me worried. I'm trying to control the diarreah. It is making me really dopey as to where I just stare off or cannot coordinate my brain with the rest of my body. I've walked into several walls and fell down really damaging my knee and elbow. I just started last week and am enjoying being pain free but is it worth not being able to think? I havn't had any appetite so I've lost quite a few pounds (I guess that's better then the other meds making you gain weight) I'll see my doctor next week and decide what we should do. Hopefully with time the side effects wear off and I can enjoy being pain free.
    Dawn
  12. chp1298

    chp1298 New Member

    I have been on CYmbalta for 2 weeks with great results. My pain is much less. I really realized over the weekend when I was able to do so much more than I can usually get done. It was great. I had been very depressed and it also feels like that dark cloud that was hanging over blew away. I am certainly not pain free a my sleep has not improved but I am very happy with the results of this drug.
  13. dunnlb

    dunnlb New Member

    Are you taking more than 30 mg/day? That is a good starting dose, especially for the first 2 wks. while your body is getting used to it.
  14. dononagin

    dononagin New Member

    I've been on it for about a month now.. I was spacey as heck for the first few weeks and it seemed like my back and shoulder pain increased.. Then.. it dawned on my that I had started taking Vytorin for Cholestoral about a week before the Cymbalta.. well after seeing a post from someone on Vytorin, I thought maybe my increase pain was from the Vytorin.. well.. I know I should have checked with the doc first but I quit taking the Vytorin a few days ago and low and behold I feel great today. Today is the first day I have woken up with some energy in years.. My hips do not hurt.. my back pain is less than usual.. My rhumie put me on 60 mg. of Cymbalta for the first two weeks and then doubled it. So I'm on 120 mg. currently.. I guess we'll see how it goes! I'm going to have to talk to the doc about a different alternative to the Vytorin though..
  15. dunnlb

    dunnlb New Member

    I know how you felt. I tried Lipitor for high cholesterol and never felt worse in my life...achy and tired.
  16. islandgirl2

    islandgirl2 New Member

    I've been on Cymbalta for exactly two weeks. What it has done for me is take away 90% of the pain most of the time.

    My stomach has flattened....this was a welcome surprise. The rest of my body seems more toned to a degree....little appetite is the reason I suspect but I'm not starving myself. Water weight seems to be melting away.

    What seems to be draw backs are the sleeplessness, tiredness in the day time, confusion...not thinking clearly, mouth dryness....being thirsty all the time...and the depression does not seem to be totally gone...but is much better. Wondering when all this ends if ever?

    Oh and the main reason I wrote is to echo the increased sweating and heat intolerance. I live in a hot climate and it rarely bothered me all summer. Now I'm dying in October and wear sundresses and short sleeved shirts.
    [This Message was Edited on 10/19/2005]
    [This Message was Edited on 10/19/2005]